Alert archive / Missouri / Tornado Warnings in 2022
Tornado Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Apr 5, 2022, 7:37 PM CDT for Cooper County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 7:37 PM CDT (00:37 UTC)
- Expired
- Apr 5, 2022, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
202
WFUS53 KEAX 060037
TOREAX
MOC053-060115-
/O.NEW.KEAX.TO.W.0012.220406T0037Z-220406T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
737 PM CDT Tue Apr 5 2022
The National Weather Service in Pleasant Hill has issued a
* Tornado Warning for...
Central Cooper County in central Missouri...
* Until 815 PM CDT.
* At 737 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pilot Grove, or 10 miles southwest of Boonville,
moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Boonville, Pilot Grove, Bunceton, Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 93 and
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3874 9260 3871 9261 3876 9295 3894 9293
3893 9251 3891 9250
TIME...MOT...LOC 0037Z 276DEG 32KT 3884 9285
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
BT3 follow-up statements
349
WWUS53 KEAX 060046
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
746 PM CDT Tue Apr 5 2022
MOC053-060115-
/O.CON.KEAX.TO.W.0012.000000T0000Z-220406T0115Z/
Cooper MO-
746 PM CDT Tue Apr 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHEASTERN COOPER COUNTY...
At 746 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bunceton, or 10 miles south of Boonville, moving
east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Boonville, Bunceton, Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 99 and
103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3874 9260 3871 9261 3880 9287 3894 9283
3893 9251 3891 9250
TIME...MOT...LOC 0046Z 279DEG 35KT 3881 9272
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
BT510
WWUS53 KEAX 060055
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
755 PM CDT Tue Apr 5 2022
MOC053-060115-
/O.CON.KEAX.TO.W.0012.000000T0000Z-220406T0115Z/
Cooper MO-
755 PM CDT Tue Apr 5 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHEASTERN COOPER COUNTY...
At 755 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Jamestown, or 11 miles north of
California, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 105 and
106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3874 9260 3871 9261 3879 9274 3894 9272
3893 9251 3891 9250
TIME...MOT...LOC 0055Z 276DEG 32KT 3880 9261
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
BT484
WWUS53 KEAX 060105
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
805 PM CDT Tue Apr 5 2022
MOC053-060115-
/O.EXP.KEAX.TO.W.0012.000000T0000Z-220406T0115Z/
Cooper MO-
805 PM CDT Tue Apr 5 2022
...THE TORNADO WARNING FOR SOUTHEASTERN COOPER COUNTY WILL EXPIRE AT
815 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3874 9260 3871 9261 3879 9274 3894 9272
3893 9251 3891 9250
TIME...MOT...LOC 0105Z 276DEG 32KT 3879 9251
$$
BTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 5, 6:33 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 5, 6:33 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 633 PM CDT Tue Apr 5 2022 .Discussion... Issued at 220 PM CDT TUE APR 5 2022 Today: Today a upper trough and surface low will drift to the north of our area. A warm front has gradually pushed north of the area today and has brought southerly winds up to 25 mph. We will remain in the warm sector through the afternoon with temps rising to near 70. While significant clearing is unlikely by this afternoon ML CAPE will increase to 500-1000 J/KG across the area as temperatures warm and gulf moisture streams north. Additionally ample bulk shear of 50+ knots will be in place today. By the mid afternoon, the surface low will track to the northeast of the area dragging a cold front behind. As the cold front slides into the area, expect scattered thunderstorms activity to develop along the front. Expect this to remain to the east of the Kansas City Metro and primarily impact our far south and eastern counties in the CWA.These storms have the potential to be strong to severe. While severe weather will remain isolated, some could see hail, strong winds, or even an isolated brief tornado. Outside of the severe weather threat, scattered showers are still possible for the remainder of the area lagging behind the cold front. All this activity will shift out of the area overnight. Wednesday: Quiet weather will return for the remainder of the week, but the low will be very slow to relinquish impacts on the area. Cooler air will continue pushing south on Wednesday with temperatures expected to be mainly in the upper 50s. Dry air is expected to push into the area on Wednesday. We will also see winds out of the northwest increase during the day as the gradient tightens at the base of the trough. Winds could gust as high as 35 to 40 mph during the afternoon. This will create elevated fire conditions, especially in our far western area where dewpoints will be lower. Fire weather concerns will diminish overnight as winds slacken and relative humidity increases Wednesday night. Thursday: A secondary cold front is expected to push through the area late Wednesday that will bring and additional shot of cold air to the area. Overnight, expect temperatures to fall into the upper 30s by Thursday morning. Temperatures will only rise to around 50 during the day and winds will remain quite breezy through the afternoon. Gusts up to 30 to 35 mph will be possible. This will make for a fairly unpleasant day for those with outdoor plans Thursday. Friday and beyond: Cold air will continue pushing into the area Thursday night and Friday. Early Friday morning will see low temperatures near freezing. Temperatures will struggle to get out of the 40s during the day Friday. Another cold night is expected as we head into Saturday morning with temperatures dipping into the mid to upper 20s across the area. We will more seasonal temperatures return by with weekend as ridging moves over the area and the low finally pushes toward the east coast. Temperatures Saturday should be near 60. 70s are expected to return for Sunday and continue into the start of next week. && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 632 PM CDT TUE APR 5 2022 The cold front is thru the TAF sites so just expecting -ra the rest of the evening ending around 04Z-05Z. Cigs should remain VFR right behind the front btn 3-4kft becmg bkn mid-lvl clouds aft 05Z. Aft 10Z, expect just sct high clouds. The main concern for aviators will be winds. Winds behind the front are gusting to 20kts out of the NW but should subside aft 05Z while winds back to the WSW btn 5-10kts. Winds around 15Z-16Z are again expected to pick up out of the WNW around 20kts with gusts to 30kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...73
Hazardous weather outlook, Apr 5, 5:53 AM CDT, 13 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 553 AM CDT Tue Apr 5 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 553 AM CDT Tue Apr 5 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered showers with some isolated thunderstorms possible this afternoon. Better chance for scattered strong thunderstorms in central Missouri, with small hail and 30 to 50 mph winds possible with these storms. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dry and gusty northwest winds are expected Wednesday and Thursday. The humidity will drop to around 20 to 25 percent on Wednesday with northwest winds around 25 to 35 mph. Similar conditions are expected Thursday with slightly higher humidity in the 30 to 40 percent range. The dry and gusty conditions will bring some fire weather concerns both days. Outdoor burning is discouraged Wednesday and Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 5, 5:32 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
532 PM CDT Tue Apr 5 2022
MOZ037-038-043-044-052300-
Cass MO-Johnson MO-Lafayette MO-Jackson MO-
532 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of north central Cass,
southwestern Lafayette, southern Jackson and northwestern Johnson
Counties through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lee's Summit, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
Grandview, Belton, Raymore, Grain Valley, Oak Grove, Odessa,
Greenwood, Lake Lotawana, Lake Winnebago, Lone Jack, Lake Tapawingo,
Lake Lafayette, Bates City, Unity Village and Tarsney Lakes.
This includes the following highways...
Interstate 70 in Missouri between mile markers 16 and 41.
Interstate 470 between mile markers 3 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3882 9457 3903 9444 3911 9390 3884 9387
TIME...MOT...LOC 2230Z 265DEG 31KT 3895 9433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Apr 5, 5:57 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
557 PM CDT Tue Apr 5 2022
MOZ037-038-044-052330-
Johnson MO-Lafayette MO-Jackson MO-
557 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southwestern
Lafayette, southeastern Jackson and northwestern Johnson Counties
through 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Jack, or 8 miles east of Lake Lotawana, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warrensburg, Oak Grove, Odessa, Higginsville, Lone Jack, Lake
Lafayette, Bates City, Aullville, Fayetteville, Tarsney Lakes and
Pittsville.
This includes Interstate 70 in Missouri between mile markers 36 and
52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 9412 3883 9412 3883 9417 3884 9420
3898 9421 3905 9368 3878 9365
TIME...MOT...LOC 2257Z 265DEG 30KT 3890 9411
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Apr 5, 6:03 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
603 PM CDT Tue Apr 5 2022
MOZ017-052330-
Adair MO-
603 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of Adair County through
630 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Kirksville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kirksville, Novinger, Brashear, Gibbs, Millard and Kirksville
Regional.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4004 9253 4004 9274 4022 9281 4033 9238
4024 9235 4007 9234
TIME...MOT...LOC 2303Z 253DEG 21KT 4012 9268
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Apr 5, 6:30 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
630 PM CDT Tue Apr 5 2022
MOZ038-039-044-045-060000-
Johnson MO-Saline MO-Lafayette MO-Pettis MO-
630 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of northwestern Pettis,
southwestern Saline, southeastern Lafayette and northeastern Johnson
Counties through 700 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Concordia, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warrensburg, Higginsville, Knob Noster, Concordia, Sweet Springs, La
Monte, Houstonia, Emma, Hughesville and Fayetteville.
This includes Interstate 70 in Missouri between mile markers 46 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3879 9382 3901 9380 3902 9321 3875 9323
TIME...MOT...LOC 2329Z 273DEG 28KT 3891 9364
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Apr 5, 6:45 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
645 PM CDT Tue Apr 5 2022
MOZ044-060015-
Johnson MO-
645 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of southeastern Johnson
County through 715 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Warrensburg, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warrensburg, Knob Noster, Whiteman Air Force Base, Whiteman Afb and
Centerview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3862 9397 3881 9394 3884 9350 3858 9351
TIME...MOT...LOC 2345Z 273DEG 27KT 3873 9385
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BTSpecial weather statement, Apr 5, 6:58 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
658 PM CDT Tue Apr 5 2022
MOZ039-045-060030-
Saline MO-Pettis MO-
658 PM CDT Tue Apr 5 2022
...A strong thunderstorm will impact portions of northern Pettis and
southwestern Saline Counties through 730 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm over
Houstonia, or near Sweet Springs, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sweet Springs, Houstonia and Hughesville.
This includes Interstate 70 in Missouri between mile markers 66 and
85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3897 9305 3875 9306 3881 9346 3899 9344
3899 9303
TIME...MOT...LOC 2358Z 276DEG 33KT 3890 9336
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:10 PM CDT | Tornado Warning | EAX | Cooper, Pettis, Saline | 35 min |
| Apr 6, 3:41 AM CDT | Red Flag Warning | EAX | Bates, Henry | 15 hr |
Nearby
Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.